Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have red, raised blotchy under armpit. Given fungal steroid and antibiotic. Any effective cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I have had red, raised blotchy welts ranging in size under my armpit. I have had it for a couple of weeks, in which time it has only gotten worse and covers a much larger area. I was given a fungal/steroid cream and an oral antibiotic a few days ago by a GP who didn't know what it was, however no improvement have been seen, in fact it looks a bit worse and is spreading a little more. I was very itchy and very sore to begin with, now it has settled a bit as I am no longer itching it.
Posted Thu, 8 Nov 2012 in Skin Hair and Nails
Answered by Dr. Kruti 1 hour later

Thanks for the query.

This most likely sounds like a fungal infection like ringworm or a mixed bacterial and fungal infection like intertrigo.

Using a steroid cream proliferates both the bacteria and fungus and causes no improvement.

Hence I would recommend that you stop the steroid cream. You can mix and apply fucidin or bactroban cream with lamisil cream twice a day for two weeks. That will be helpful.

Please let me know if I can address any other concerns for you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor